Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

197 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

since yesterday, my left nostril sometimes feels full of mucus,

Answered by
Dr.
Dr. Bonnie Berger-Durnbaugh

General & Family Physician

Practicing since :1991

Answered : 163 Questions

default
Posted on Mon, 21 Jan 2019 in Ear, Nose and Throat Problems
Question: since yesterday, my left nostril sometimes feels full of mucus, and everytime I blow it there is blood that comes out also. the mucus also feels thick and is a yellow/orange colour with red in it.
doctor
Answered by Dr. Bonnie Berger-Durnbaugh 4 hours later
Brief Answer:
Questions so that I can answer you better

Detailed Answer:
Hello and welcome,

Can you please provide the following information so that I can get a better picture of what is going on:
1. Have you had a recent cold/upper respiratory infection?
2. Have you been exposed to anything you are allergic to?
3. Are you having any other symptoms: cough, fever, sore throat, sinus pressure, and if so, for how long?
4. Do you have any underlying chronic health problems that might make you more at risk for developing complications from an upper respiratory infection, such as asthma, diabetes, immune deficiencies?
5. Do you take any medications?

Thanks - I'll write back after I hear from you.



Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Bonnie Berger-Durnbaugh 7 hours later
1. I haven't had anything like that recently 2. the other day I was in a dusty room and I'm allergic to house dust 3. I've not experienced any other symptoms 4. I have asthma, I have one kidney, I also have blood in urine which I'm waiting for a urologist 5. I'm not currently taking any medication :)
doctor
Answered by Dr. Bonnie Berger-Durnbaugh 5 hours later
Brief Answer:
Information

Detailed Answer:
Thanks for the additional information.

Given that you are not having infectious symptoms, but have a history of allergy and were exposed to an allergen, your nasal/sinus symptoms are most likely related to that.

I recommend a nasal steroid to calm things down, such as over the counter Fluticasone. That can take a day or two to kick in. For immediate symptom relief, a sinus rinse can be helpful. There are ready made rinses such as Simply Saline that you can use to irrigate (count to 20 while spraying one side, then lean over the sink and allow it to drain out of the other). Don't use the nasal saline right before or after the nasal steroid because it will just make the steroid spray drip down your throat instead of staying in your sinuses where you want it.

Finally, you can also use an oral antihistamine such as Zyrtec (cetirizine) 10 - 20 mg, but as you are having urological problems, it might be safer to just use the topical nasal steroid.

We don't treat the symptoms you are having as a sinus infection until it has gone on for at least 10 days. That said, given that you have a history of asthma, watch to make sure your asthma isn't exacerbated by the mucus or the symptoms continue unabated, in which case go in to see a doctor who may want to prescribe you an antibiotic. But at this point, a nasal steroid and nasal saline and possibly an antihistamine will likely be enough.


Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Bonnie Berger-Durnbaugh 1 hour later
the other day my throat felt closed and I had really bad asthma, that suddenly came on. it was pretty bad and I found it unusual since I haven't really had it in a few years. I was wondering if this could.be related
doctor
Answered by Dr. Bonnie Berger-Durnbaugh 37 hours later
Brief Answer:
Thoughts on this

Detailed Answer:
Whatever caused the nasal/sinus symptoms may also be affecting your asthma. Are you still being exposed to an allergen (inhaled or food that you may be sensitive to)?

If you are having increased allergic symptoms affecting your breathing, I advise you go in to be seen by a doctor in person as you may need additional medicine such as an oral corticosteroid.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on